General Question

Facade's avatar

What's the quickest way to get medication out of your system?

Asked by Facade (22833 points ) April 27th, 2009

I’m still high off the Ambien I took at around 3am. Is there anything I can do, or do I just have to wade it out?

Observing members: 0 Composing members: 0

9 Answers

MrMontpetit's avatar

Drink lots of water and work out. Make yourself sweat and urinate it out. Don’t drink too much water, that could be dangerous if you’re high and your throat muscles are too relaxed.

cak's avatar

Ambien? Pretty much, I think you have to ride it out. Water may help, but for me, it’s pretty powerful stuff. When they say make sure you have at least 8 hours to devote to sleep, they mean it – according to how my body reacts to Ambien. Try half, the next time you take it really late, that might help. I only need half of a 5mg pill and it’s lights out for me.

drClaw's avatar

Take more and worry about it tomorrow. If that isn’t an option then drink a lot of water, take some B12 vitamins, and try hit the gym or go for a walk. B12 does a good job of clearing your system, but be sure to drink water because it has a tendency of causing dehydration.

Also personal interjection: How do you stand taking Ambien anyway? My doctor gave them to me once and the one time I took them they made me feel weird and jittery. I didn’t even get tot sleep that quickly.

casheroo's avatar

I hate Ambien, it messes me up way too much and then the next day is shot.
I’d say just drink a lot of water, possibly eat something. But, something like that usually stays in your system for a while.

Zaku's avatar

Not to give inept dangerous medical advice or anything, and water seems like the sanest and safest approach, but also, in escalating degrees of severity:

* Adding coffee if that tends to make you pee, or something else that tends to make you pee.

* Doing a salt water flush where you drink a bunch of salted water (not sea water) at body temperature, as described in the Master Cleanse Diet, which if lucky will tend to cause you to flush your bowels quickly.

* If the drug in question has some known antidote or counteracting thing you can take.

* Induce vomiting?

* Stomach pumps!

* Blood transfusion!

Facade's avatar

@drClaw I like it. It makes me feel drunk for a few minutes and then it’s lights out

Facade's avatar

@Zaku lol that’s a little extreme :P I think I’m ok now. I’ve fallen asleep since I asked the question.

Zaku's avatar

@Facade – Heh. Your body found an even better answer – sleep!

Facade's avatar

yea, but i wanted to go run an errand

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther